MAUDE Adverse Event Report: SIEMENS MEDICAL SOLUTIONS USA, INC. ACUSON ACUNAV 8F-90 ULTRASOUND CATHETER; ULTRASOUND DEVICE

SIEMENS MEDICAL SOLUTIONS USA, INC. ACUSON ACUNAV 8F-90 ULTRASOUND CATHETER; ULTRASOUND DEVICE
Model Number ACUNAV 8F-90
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not been returned to siemens for evaluation.If additional information is received or if the device is returned at a later date, this report will be supplemented.
 
Event or Problem Description
It was reported that prior to a ventricular tachycardia (vt) procedure, the catheter was connected to the ultrasound system and inserted into the patient's anatomy.In the middle of the procedure, it was observed that there was no image being displayed on the ultrasound system.The catheter was removed and a replacement catheter was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation: the complaint was investigated for no image being displayed on the catheter.Tthis event was initially reported on ventricular tachycardia (vt) procedure, but based on the additional information received, it occurred on an atrial tachycardia (at) procedure.Also, the use of another catheter to complete the study led to a delay of 30 mins.There was no harm to the patient due to this event.The returned catheter was inspected.During the investigation it was found that the cause of this issue was acoustic array de-lamination due to user mishandling.In this case, the user is advised to use extra caution when handling the imaging area of the catheter.Complaint reference #: (b)(4).

Brand Name
ACUSON ACUNAV 8F-90 ULTRASOUND CATHETER
Common Device Name
ULTRASOUND DEVICE
Manufacturer (Section D)
SIEMENS MEDICAL SOLUTIONS USA, INC.
685 east middlefield road
mountain view CA 94043 4050
MDR Report Key6894524
Report Number3009498591-2017-00402
Device Sequence Number10921813
Product Code OBJ
UDI-Device Identifier04056869001029
UDI-Public04056869001029
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K071234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2018
Device Model NumberACUNAV 8F-90
Device Catalogue Number10135936
Device Lot NumberQE176402
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1